MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: anaplastic large-cell lymphoma.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(6).
 
Event or Problem Description
It was reported, via a legal document, that a female patient who underwent breast reconstruction revision surgery with mentor mentor memoryshape¿ mh 620cc gel breast implants (right implant serial number (b)(6) and lot number 7426246; left serial number (b)(6) and lot number 7457987) on 31-aug-2017 was diagnosed with anaplastic large cell lymphoma (bia-alcl).The affected side was not specified.Per the initial information provided, the patient was implanted with an unknown tissue expander (reported under 1645337-2024-02326) in 2009 following a bilateral mastectomy due to breast cancer.The patient underwent reconstruction surgery with mentor breast implants on (b)(6) 2017.In (b)(6) 2022 the patient¿s breasts began to swell and she experienced ¿other adverse events¿.The patient was ultimately diagnosed with bia-alcl.Breast implant removal surgery was performed on (b)(6) 2022 and a second reconstruction was performed on (b)(6) 2023.Per the limited information provided by the sales representative, it¿s unknown if the breast reconstruction surgery performed in 2009 was single-stage or double-stage, however, the surgeon who operated on the patient is a known allergan customer, implying that the devices used most likely were allergan.Sometime between 2009 and 2017, the patient had a revision surgery due to swelling, but the brand of the device implanted is not confirmed (again most likely allergan due to previous surgery in 2009).Then in august of 2017, the patient underwent a revision/replacement surgery once again due to swelling, but it¿s confirmed that during this surgery the patient was implanted with mentor breast implants.Breast implant removal surgery (with no replacement) was performed on (b)(6) 2022 and the patient was diagnosed with bia-alcl.Anaplastic large cell lymphoma (bia-alcl) is a known potential complication that may be associated with the use of the mentor memoryshape gel breast implants and is listed as such in the instructions for use (ifu).Based on the report source (i.E., legal document), this is classified as a confirmed case of bia-alcl.Per the information provided, the patient was implanted with mentor breast implants at the time of diagnosis, however, the breast implant history is unknown, therefore this case is classified as a mentor mixed bia-alcl case.See 1645337-2024-02321 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
Additional information was received on april 30, 2024.In addition complications reported previously, the patient also experienced seroma of the breast requiring ultrasound guided fluid aspiration.Iia infiltrating ductal carcinoma of the right breast was diagnosed in (b)(6) of 2009 status post bilateral mastectomy.Implant reconstruction was performed in (b)(6) of 2009.Her tumor size 1.5 cm.Lymph node status was positive in 1/4 sentinel lymph nodes with 0.5 micrometastasis.She received adjuvant adriamycin and cytoxan followed by paclitaxel followed by postmastectomy radiation.She received tamoxifen in (b)(6) 2009, oophorectomy (b)(6) 2011, then she was changed to exemestane therapy she completed total of 5 yrs of hormone therapy.Mentor device were placed in 2017.The patient noticed increasing swelling and fullness of the right breast.She noticed some discomfort as well.Ultrasound showed a moderate to large amount of fluid with scattered thin septations is seen about the right breast implant.She underwent ultrasound guided aspiration of 110 ml of fluid was performed on (b)(6) 2022.She was put on antibiotics after aspiration.Pathology showed no immunophenotypic evidence of non-hodgkin lymphoma.Atypical cells by morphology.T cell pcr (polymerase chain reaction) was positive.Now she reports the right breast is full again.She is waiting for magnetic resonance imaging of the breast to be done.The patient had a diagnostic work up and treatment for possible lymphoma.The patient is asymptomatic for lymphoma.After mastectomy and reconstruction, the patient had expanders followed by silicone gel implants placed.She also had radiation to the right breast.She has had multiple revisions since then.The last revision was around 6 years back with mentor implants.The patient thinks alloderm was used to lift both the breasts.She is not happy with the way they look.She feels that the upper poles on both sides are hollowed out.Here implants placed eight years ago were 450 cc style 20 natrelle silicone gel implants reason for device explant and/or reoperation: anaplastic large-cell lymphoma/seroma.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on january 3, 2025.The left sided issue was clarified to be an animation deformity.This report relates to the right prosthesis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18773606
Report Number1645337-2024-02324
Device Sequence Number14568517
Product Code FTR
UDI-Device Identifier00081317005247
UDI-Public00081317005247
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number3341402
Device Lot Number7426246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer04/30/2024
01/03/2025
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date05/21/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age49 YR
Patient SexFemale